Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 24, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2013, 8:35 PM CST for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2013, 8:35 PM CST (02:35 UTC)
- Expired
- Mar 9, 2013, 9:00 PM CST
- In force
- 25 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 89 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -240 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988
WUUS54 KTSA 100235
SVRTSA
OKC061-077-079-100300-
/O.NEW.KTSA.SV.W.0024.130310T0235Z-130310T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
835 PM CST SAT MAR 9 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
LATIMER COUNTY IN SOUTHEAST OKLAHOMA...
WESTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 900 PM CST
* AT 831 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF WILBURTON TO 4 MILES SOUTHWEST OF
DAMON TO 3 MILES NORTHWEST OF YANUSH...MOVING NORTHEAST AT 60 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WILBURTON...ROBBERS CAVE STATE PARK...BENGAL...KINTA...RED OAK...
LEQUIRE...LAKE WISTER STATE PARK...FANSHAWE...STIGLER AND
MCCURTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3479 9540 3493 9549 3503 9540 3503 9535
3508 9535 3530 9515 3518 9492 3489 9472
3468 9539
TIME...MOT...LOC 0235Z 226DEG 52KT 3494 9538 3486 9531
3477 9531
$$1 follow-up statement
679
WWUS54 KTSA 100258
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
858 PM CST SAT MAR 9 2013
OKC061-077-079-100308-
/O.EXP.KTSA.SV.W.0024.000000T0000Z-130310T0300Z/
HASKELL OK-LE FLORE OK-LATIMER OK-
858 PM CST SAT MAR 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR LATIMER...WESTERN LE FLORE AND
SOUTHERN HASKELL COUNTIES EXPIRES AT 900 PM CST...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3479 9540 3493 9549 3503 9540 3503 9535
3508 9535 3530 9515 3518 9492 3489 9472
3468 9539
TIME...MOT...LOC 0258Z 226DEG 52KT 3517 9509 3509 9502
3500 9502
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:10 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 9, 5:10 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 510 PM CST SAT MAR 9 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. LINE OF STORMS JUST MOVING INTO E OK WILL AFFECT BVO/TUL/RVS/MLC WITHIN THE FIRST TWO TO FOUR HOURS OF THE TAF PERIOD...WITH FYV/XNA/FSM AFFECTED AFTER 04Z. MAIN EFFECT WILL BE IFR/MVFR VSBYS. SHOWERS WILL CONTINUE TO AFFECT MAINLY THE NW AR TERMINALS THROUGH THE REST OF THE NIGHT. LOWER CIGS WILL MOVE ACROSS THE TAF SITES FOLLOWING THE COLD FROPA TOMORROW...AND WINDS WILL BECOME GUSTY FROM THE W AND NW. A LOW CHANCE OF ADDITIONAL PRECIP WILL EXIST...ALTHOUGH IT IS TOO LOW TO MENTION ATTM. && .PREV DISCUSSION... /ISSUED 259 PM CST SAT MAR 9 2013/ DISCUSSION... SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS A GOOD PORTION OF EASTERN OKLAHOMA BY THE BEGINNING OF THE FIRST PERIOD. THIS ACTIVITY WILL CONTINUE TO INCREASE AND SPREAD EASTWARD THIS EVENING AND OVERNIGHT. WITH THE STRONG UPPER LEVEL SYSTEM MOVING ACROSS THE SOUTHERN PLAINS... COUPLED WITH DECENT MOISTURE AND INSTABILITY... THERE WILL GE A CHANCE FOR STRONG TO SEVERE STORMS. HAVE LIMITED THE MENTION OF SEVERE IN THE FIRST PERIOD FORECAST TO THE FAR SOUTHEASTERN PORTION OF THE FORECAST AREA WHERE CONDITIONS WILL BE MOST CONDUCIVE. PRECIPITATION WILL END FROM WEST TO EAST BEGINNING EARLY SUNDAY MORNING AND SHOULD MOVE EAST OF OUR ARKANSAS COUNTIES BY 6Z MONDAY. SKIES ARE EXPECTED TO CLEAR OUT FROM WEST TO EAST MONDAY MORNING INTO AFTERNOON AS A PERIOD OF TRANQUIL SPRING-LIKE WEATHER BEGINS. AFTER A COLD START MONDAY... A WARMING TREND WILL BEGIN IN EARNEST. BY THURSDAY... AFTERNOON MAXIMUMS ARE EXPECTED TO EXCEED 70 DEGREES ACROSS THE ENTIRE AREA. FRIDAY AND SATURDAY WILL LIKELY BE SLIGHTLY WARMER STILL. PRECIPITATION CHANCES WILL REMAIN MINIMAL FROM MONDAY THROUGH THE WEEK AND INTO NEXT WEEKEND. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...22
Hazardous weather outlook, Mar 9, 4:57 PM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 PM CST SAT MAR 9 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 457 PM CST SAT MAR 9 2013 ...SEVERE WEATHER POTENTIAL INCREASES THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...LATE AFTERNOON THROUGH TONIGHT. TORNADO. RISK...LIMITED. AREA...PRIMARILY SOUTHEAST OKLAHOMA. ONSET...AFTER 7 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...ALONG AND SOUTHEAST OF INTERSTATE 44. ONSET...AFTER 6 PM. HEAVY RAIN. RISK...ELEVATED. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...THIS EVENING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...FAR NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE ONGOING LATE THIS AFTERNOON...WITH A BAND OF STORMS STRETCHING FROM WESTERN OSAGE COUNTY INTO SOUTH CENTRAL OKLAHOMA...JUST AHEAD OF A DRYLINE. THUNDERSTORMS CURRENTLY ENTERING NORTHEAST OKLAHOMA WILL ENCOUNTER LESSER INSTABILITY...AND ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER...STORMS ARE EXPECTED TO INTENSIFY ACROSS SOUTHEAST OKLAHOMA INTO THE EVENING HOURS. WINDS ALOFT ARE STRONG ALLOWING FOR A BROAD AREA OF HIGH WIND SHEAR...AND A SURGE OF EVEN STRONGER MID LEVEL WINDS IS EXPECTED TO ROTATE FROM CENTRAL TEXAS THOUGH EASTERN OKLAHOMA DURING THE EVENING INTO THE EARLY MORNING HOURS. AS THIS OCCURS...THERE MAY DEVELOP A PERIOD OF HIGHER WIND DAMAGE POTENTIAL ALONG WITH AN UPTICK IN TORNADIC POTENTIAL. SHOULD THIS SCENARIO UNFOLD...THEN A SWATH OF HIGHER SEVERE WEATHER POTENTIAL IS LIKELY...GENERALLY SOUTH OF INTERSTATE 40 IN SOUTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. MONDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ONGOING EARLY SUNDAY AS A COLD FRONT SWEEPS THROUGH WESTERN ARKANSAS. STORMS ARE EXPECTED TO CONTINUE EASTWARD WITH THE THUNDERSTORM POTENTIAL ENDING FOR THE FORECAST AREA BY NOON SUNDAY. BREEZY NORTHWEST WINDS WILL FOLLOW BEHIND THE COLD FRONT. DRY AND MILD WEATHER WILL PREVAIL FOR THE REMAINDER OF THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 9, 8:17 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CST SAT MAR 9 2013
OKZ049-073-075-100245-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
817 PM CST SAT MAR 9 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND WESTERN LATIMER
AT 817 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF HAILEYVILLE TO 7 MILES NORTHWEST
OF STANLEY TO 4 MILES NORTHWEST OF MOYERS...MOVING NORTHEAST AT 55
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WILBURTON...YANUSH...HIGGINS...DAMON...GOWEN...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON...CLAYTON...MOYERS...KOSOMA...
SNOW...NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...EUBANKS...DUNBAR...
SARDIS...ROBBERS CAVE STATE PARK AND CLAYTON LAKE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3451 9574 3451 9568 3459 9568 3459 9574
3488 9575 3508 9539 3485 9515 3438 9515
3429 9577
TIME...MOT...LOC 0217Z 231DEG 48KT 3482 9558 3462 9552
3441 9565The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:17 PM CST | Special Weather Statement | TSA | Latimer, Pushmataha | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.